MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 8X18IN 0 S/A CT CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 8X18IN 0 S/A CT CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP752D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 01/01/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4) this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date of index surgical procedure? the diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? for the original intended closure, how were all layers closed? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? what symptoms did the patient experience following the index surgical procedure? onset date? what tissue dehisced? how was the dehiscence managed? please describe any surgical intervention required for the wound dehiscence including date and findings.Please describe the appearance of the suture during the second procedure.Did the suture break? if so, where was the break noted (termination, middle, end)? did the suture pull out of the tissue? did the knots untie? were there any precipitating patient stress factors that led to the sutures untying, breakage or pulling out of the tissue? are photos available? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name?.
 
Event or Problem Description
It was reported that a patient underwent a hip replacement surgery on an unknown date and suture was used.More than 20 days after the hip replacement surgery, the wound of absorbable suture dehisced.The doctor excluded the infection and sewing technique problem, indicating that more than 20 days later, the absorbable suture had powdered and failed.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: h6 type of investigation additional information: c1.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained: upon investigation, the patient underwent hip replacement surgery in the hospital in 2026 (specific procedure date unknown).The surgeon used the suture (vcp752d) for tissue suturing (the specific suturing tissue level and suturing method were unknown) during the surgery.No device failure or patient injury was reported during the surgery.About 20 days after the surgery (the specific event date was unknown), the doctor found that the patient's incision dehisced, and the absorbable suture had powdered and failed.The hospital did not provide subsequent specific treatment information.No subsequent adverse event reports were received.The following information was requested but unavailable: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date of index surgical procedure? the diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? for the original intended closure, how were all layers closed? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? what symptoms did the patient experience following the index surgical procedure? onset date? what tissue dehisced? how was the dehiscence managed? please describe any surgical intervention required for the wound dehiscence including date and findings.Please describe the appearance of the suture during the second procedure.Did the suture break? if so, where was the break noted (termination, middle, end)? did the suture pull out of the tissue? did the knots untie? were there any precipitating patient stress factors that led to the sutures untying, breakage or pulling out of the tissue? are photos available? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name?.

Brand Name
VCL+ VIO 8X18IN 0 S/A CT CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24272835
Report Number2210968-2026-01355
Device Sequence Number10669650
Product Code GAM
UDI-Device Identifier10705031055315
UDI-Public(01)10705031055315(17)260131(10)RBMQEC
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue NumberVCP752D
Device Lot NumberRBMQEC
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2026
Supplement Date Received by Manufacturer02/10/2026
Initial Report FDA Received Date02/05/2026
Supplement Report FDA Received Date03/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown